Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 449, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 30, 2008, 6:13 PM EDT for Nash County, North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2008, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 30, 2008, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Nash County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 6:51 PM EDT | HAIL 0.75 | 3 W Nashville, NC | PENNY SIZED HAIL REPORTED ALONG ALT US HWY 64... WEST OF NASHVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2157 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 302213
SVRRAH
NCC127-302300-
/O.NEW.KRAH.SV.W.0449.080830T2213Z-080830T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT SAT AUG 30 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NASH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 700 PM EDT
* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SPRING HOPE...OR 6 MILES WEST OF
NASHVILLE. MOVEMENT WAS NEARLY STATIONARY. PENNY SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NASHVILLE...CASTALIA...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3612 7781 3591 7784 3591 7820 3603 7813
3616 7803
TIME...MOT...LOC 2213Z 252DEG 2KT 3600 7806
$$
BSD1 follow-up statement
000
WWUS52 KRAH 302232
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT SAT AUG 30 2008
NCC127-302300-
/O.CON.KRAH.SV.W.0449.000000T0000Z-080830T2300Z/
NASH NC-
630 PM EDT SAT AUG 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL NASH COUNTY...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SPRING
HOPE...OR 6 MILES WEST OF NASHVILLE. THIS STORM WAS NEARLY
STATIONARY.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NASHVILLE... RED
OAK... AND CASTALIA.
VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...
CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3612 7781 3591 7784 3591 7820 3603 7813
3616 7803
TIME...MOT...LOC 2230Z 252DEG 2KT 3599 7806
$$
BSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:55 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 30, 2:55 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT SAT AUG 30 2008 .SYNOPSIS... A WEAK UPPER LOW OVER SOUTH CAROLINA WILL HELP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP ACROSS CENTRAL NORTH CAROLINA THROUGH SUNDAY. A COLD FRONT WILL CROSS THE REGION SUNDAY NIGHT. STRONG RIDGING WILL BEGIN TO EXPAND DOWN THE EASTERN SEABOARD ON LABOR DAY THROUGH THE MIDDLE OF NEXT WEEK...CAUSING DRY AND WARM CONDITIONS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM SATURDAY... MOIST AND MODERATELY UNSTABLE AIR MASS OVER CENTRAL NC IN CONJUNCTION WITH A WEAKENING SHEAR AXIS ALOFT HAS TRIGGERED ISOLATED CONVECTION AS OF 18Z. EXPECT COVERAGE TO INCREASE THROUGH 23Z THEN SLOWLY DIMINISH. DUE TO THE WEAK WIND FLOW ALOFT AND PRECIP WATER VALUES AROUND1.75...THE HEAVIER SHOWERS WILL PRODUCE RAINFALL AMOUNTS APPROACHING TWO INCHES IN LESS THAN AN HOUR. IF THIS RAIN FALLS OVER URBAN AREAS...THESE LOCALES WILL LIKELY EXPERIENCE SOME FLOODING OF STREETS AND POOR DRAINAGE AREAS. AFTER 00Z...AIR MASS WILL SLOWLY STABILIZE. AFTER 04Z...ANY CONVECTION WILL BE ISOLATED AND MAINLY CONFINED TO THE SOUTHERN COUNTIES...CLOSER TO UPPER SHEAR AXIS AND WHERE LOW LEVEL INSTABILITY WILL BE BEST. AS HAD OCCURRED THE PAST COUPLE OF NIGHTS...EXPECT WIDESPREAD FOG TO DEVELOP OVER MOST OF THE REGION WITH AREAS OF DENSE FOG LIKELY ESPECIALLY ALONG AND EAST OF A ALBEMARLE...HILLSBOROUGH...OXFORD LINE. CONFIDENCE NOT HIGH ENOUGH TO ISSUE A DENSE FOG ADVISORY AT THIS TIME BUT THIS IS SOMETHING THAT WILL TO BE MONITORED. FAVORED MIN TEMPS A DEGREE OR TWO ABOVE MOS AS MIN TEMPS HAVE BEEN VERIFYING SLIGHTLY ABOVE MOS GUIDANCE RECENTLY DUE TO TROPICAL-LIKE AIR MASS. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... AS OF 255 PM SATURDAY... ON SUNDAY...BEST INSTABILITY PROJECTED TO LIE ACROSS THE SOUTHERN COUNTIES WITH SURFACE BASED LIFTED INDICES NEAR MINUS 4. THIS TYPE OF AIR MASS COUPLED WITH WEAK SHEAR AXIS ALOFT AND OUTFLOW BOUNDARIES FROM CONVECTION THAT OCCURS SATURDAY EVENING SHOULD BE ABLE TO INITIATE AND SUSTAINED SCATTERED CONVECTION. WITH DEVELOPING LOW LEVEL ELY FLOW...MAY SEE ADDITIONAL INFLUENCE FROM THE SEABREEZE AS WELL. PREVIOUS FORECAST OF SLIGHT CHANCE FAR NORTH TO BETTER CHANCE SOUTH STILL LOOKS GOOD. THICKNESSES SUGGEST MAX TEMPS COMPARABLE TO TODAY. SUNDAY NIGHT...STRENGTHENING HIGH PRESSURE OVER THE GREAT LAKES WILL PUSH A BACKDOOR FRONT SOUTHWARD ACROSS THE REGION. THIS FEATURE MAY SUSTAIN ISOLATED TO SCATTERED CONVECTION WELL INTO SUNDAY EVENING. ON MONDAY...HIGH PRESSURE NEAR SURFACE AND ALOFT BEGINS TO BUILD OVER THE REGION. ASSOCIATED SUBSIDENCE AND ADVECTION OF DRIER AIR NEAR SURFACE WILL RESULT IN PLENTY OF SUN. 850MB THERMAL TROUGH PROJECTED TO NUDGE INTO REGION FROM THE NE. LOW LEVEL THICKNESSES PROGGED TO BE ABOUT 15M LOWER MONDAY AFTERNOON COMPARED TO SUN. THIS SHOULD CORRESPOND TO MAX TEMPS ABOUT 5 DEGREES COOLER ON MONDAY. (A NICE WAY TO END THE SUMMER SEASON). RIDGE WILL MAINTAIN PRESENCE OVER THE AREA MONDAY THROUGH TUESDAY NIGHT. THIS WILL RESULT IN DRY WEATHER WITH TEMPS FAIRLY CLOSE TO NORMAL. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS 230 PM SATURDAY... AT THE START OF THE PERIOD...DEEP LAYER RIDGING IN PLACE OVER THE MID-ATLANTIC BEGINS TO BREAK DOWN...AS REMNANTS OF GUSTAV...A NORTHERN PLAINS SHORTWAVE TROUGH LIFTS NORTH INTO SOUTHERN CANADA AND A CLOSED UPPER LOW OVER THE NORTHEAST MARITIMES...DELIVER GLANCING BLOWS TO THE ONCE DOMINANT ANTICYCLONE. THE EVENTUAL TRACK OF TROPICAL CYCLONE HANNA AND WHAT IMPACTS IT WILL HAVE ON ALL OF THE SOUTHEAST INCLUDING NORTH CAROLINA WILL DEPEND ON JUST HOW FAST DOES THE MID AND UPPER RIDGE BREAK DOWN ACROSS THE REGION...AND IT IS HERE THAT BOTH DYNAMIC AND TROPICAL MODELS BEGIN TO DISPLAY LARGE SPREAD AND UNCERTAINTY. HPCS 7 DAY COORDINATES IS SLOWER THAN BOTH THE EC AND GFS...WHICH IS HIGHLY JUSTIFIABLE GIVEN THE LARGE SPREAD AND UNCERTAINTY...KEEPS HANNA OVER FLORIDA...WELL SOUTH OF THE AREA. WILL INTRODUCE LOW CHANCE POPS BOTH FRIDAY AND SATURDAY GIVEN DEEP EASTERLY FETCH OFF THE ATLANTIC. TEMPERATURES DROPPING OFF TO MORE SEASONABLE READINGS AS MARITIME INFLUENCE INCREASES. ALL INTERESTS FROM NORTHERN GULF TO THE SOUTHEASTERN US SHOULD CLOSELY MONITOR THE LATEST OFFICIAL FORECAST INFORMATION AND GUIDANCE W/REGARDS TO TROPICAL SYSTEMS...AT WWW.NHC.NOAA.GOV && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 215 PM SATURDAY... CLOUD BASES HAVE RISEN TO VFR CONDITIONS AT GSO AND INT...BUT LOW LEVEL MOISTURE AND FOG/STRATUS BURN OFF FROM THIS MORNING HAS KEPT FEW TO SCT BASES JUST BELOW 3000 FT ACROSS THE EAST AND SOUTHEAST. INSTABILITY HAS ALSO INCREASED ACROSS THE AREA...WITH CAPE VALUES REACHING 2500+ J/KG IN THE EAST. SO FAR...ONLY A COUPLE SMALL SHOWERS HAVE FORMED SOUTH OF GSO/INT. EXPECT THE COVERAGE OF THUNDERSTORMS TO INCREASE THIS AFTERNOON...AND THUS ANY TERMINAL COULD SEE BRIEF MVFR TO IFR CONDITIONS. WHERE THUNDERSTORMS DO OCCUR...SLOW MOVEMENT WILL CAUSE FLIGHT RULE CONDITIONS TO PERSIST FOR HALF AN HOUR TO AN HOUR OR LONGER. CONVECTION WILL EVENTUALLY DIE OFF AFTER SUNSET. TONIGHT...WITH NO AIRMASS CHANGE FROM LAST NIGHT AND A WEAK BOUNDARY LAYER WINDS...EXPECT SIGNIFICANT VISIBILITY RESTRICTIONS ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS. IN ADDITION...RAINFALL AT A TERMINAL THIS EVENING WILL INCREASE CHANCES OF IFR/LIFR CONDITIONS. SUNDAY...SURFACE HIGH PRESSURE BUILDING INTO NEW ENGLAND WILL BEGIN TO EXTEND DOWN THE EASTERN SEABOARD AND PUSH A WEAK BACKDOOR COLD FRONT SOUTH TOWARD THE AREA. BEFORE THE FRONT PUSHES THROUGH... A SHOWER OR THUNDERSTORM WILL BE POSSIBLE...ESPECIALLY AT SOUTHERN TERMINALS IN A CONTINUED MUGGY AIRMASS LOOKING AHEAD...UPPER-LEVEL RIDGE AND SURFACE HIGH PRESSURE WILL DOMINATE WEATHER CONDITIONS THROUGHOUT THE MID ATLANTIC REGION THROUGH MIDWEEK...WITH PREDOMINATELY VFR CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...WSS SHORT TERM...VINCENT LONG TERM...CBL AVIATION...BLS
Hazardous weather outlook, Aug 30, 10:08 AM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1008 AM EDT SAT AUG 30 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-311000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1008 AM EDT SAT AUG 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ASSOCIATION WITH AN UPPER LEVEL DISTURBANCE OVER SOUTH CAROLINA. A FEW STORMS MAY BECOME STRONG...AND AN ISOLATED SEVERE THUNDERSTORM WITH A PRIMARY THREAT OF DAMAGING WINDS AND PENNY SIZE HAIL IS NOT OUT OF THE QUESTION. THE BEST CHANCE FOR STRONG THUNDERSTORMS WILL BE IN THE SOUTHWEST PIEDMONT... SANDHILLS...AND SOUTHEAST COASTAL PLAIN...BETWEEN 1 PM AND 9 PM. ADDITIONALLY...DUE TO VERY WEAK FLOW ALOFT...ANY STORMS THAT DEVELOP THIS AFTERNOON AND THIS EVENING WILL BE SLOW MOVING OR NEARLY STATIONARY. THIS WILL LEAD TO LOCALLY TORRENTIAL RAINFALL WITH A THREAT OF MINOR FLOODING...PARTICULARLY IF ANY STORMS DEVELOP OVER URBAN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THROUGH THIS EVENING.
In the hours before
Special weather statement, Aug 30, 4:54 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 454 PM EDT SAT AUG 30 2008 NCZ028-302200- EDGECOMBE- 454 PM EDT SAT AUG 30 2008 ...STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL MOVE ACROSS EDGECOMBE COUNTY THROUGH 600 PM EDT... AT 454 PM EDT...DOPPLER RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER EDGECOMBE COUNTY...MOVING EAST AT 7 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... WHITAKERS... CONETOE... PINETOPS... AND LEGGETT. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
Special weather statement, Aug 30, 5:29 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 529 PM EDT SAT AUG 30 2008 NCZ041-302230- WAKE- 529 PM EDT SAT AUG 30 2008 ...NEARLY STATIONARY STRONG THUNDERSTORMS WITH HEAVY RAIN WILL DRIFT ACROSS NORTHERN WAKE COUNTY THROUGH 630 PM EDT... AT 529 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF ROLESVILLE...OR ABOUT 10 MILES NORTHWEST OF LINWOOD...NEARLY STATIONARY. THE STRONG THUNDERSTORMS WILL AFFECT THE ROLESVILLE AREA... WHILE OTHER STORMS MAY DEVELOP AND AFFECT PORTIONS KNIGHTDALE AND WENDELL. GUSTY WINDS OF 25 TO 35 MPH AND HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. AS WITH ANY THUNDERSTORM... DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED IN THESE AREAS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. MWS
Special weather statement, Aug 30, 5:35 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 535 PM EDT SAT AUG 30 2008 NCZ011-302230- HALIFAX- 535 PM EDT SAT AUG 30 2008 ...STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL MOVE ACROSS HALIFAX COUNTY THROUGH 630 PM EDT... AT 535 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER EASTERN PORTIONS OF HALIFAX COUNTY. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...TILLERY... ENFIELD... AND SCOTLAND NECK. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. IN ADDITION... GUSTY WINDS OF UP TO 30 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. BSD
Special weather statement, Aug 30, 5:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 544 PM EDT SAT AUG 30 2008 NCZ026-302245- FRANKLIN- 544 PM EDT SAT AUG 30 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS FRANKLIN COUNTY THROUGH 645 PM EDT... AT 544 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES NORTHEAST OF BUNN...OR ABOUT 8 MILES SOUTHEAST OF LOUISBURG...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BUNN AROUND 645 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...PEA SIZED HAIL... AND VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. AS WITH ANY THUNDERSTORM... DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED IN THESE AREAS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. MWS
Special weather statement, Aug 30, 6:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 601 PM EDT SAT AUG 30 2008 NCZ027-028-043-302300- EDGECOMBE-NASH-WILSON- 601 PM EDT SAT AUG 30 2008 ...STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL AFFECT NASH...EDGECOMBE AND WILSON COUNTIES THROUGH 700 PM EDT... AT 605 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER PORTIONS OF NASH... EDGECOMBE... AND WILSON. THESE STORMS WERE DRIFTING VERY SLOWLY TO THE EAST. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...NASHVILLE... ROCKY MOUNT... ELM CITY PINETOPS AND ...RED OAK. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. IN ADDITION... DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH ALL OF THESE STORMS... ALONG WITH PEA SIZE HAIL AND GUSTY WINDS UP TO 40 MPH WITH THE STRONGEST STORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. BSD
Special weather statement, Aug 30, 6:03 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 603 PM EDT SAT AUG 30 2008 NCZ025-041-302300- DURHAM-WAKE- 603 PM EDT SAT AUG 30 2008 ...STRONG THUNDERSTORMS WILL REMAIN NEARLY STATIONARY OVER EASTERN DURHAM AND NORTHWESTERN WAKE COUNTIES THROUGH 700 PM EDT... AT 603 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES NORTH OF RDU INTERNATIONAL AIRPORT...OR ABOUT 10 MILES EAST OF DURHAM...NEARLY STATIONARY. GUSTY WINDS OF 35 TO 45 MPH...PEA SIZED OR SLIGHTLY LARGER HAIL... AND VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. AS WITH ANY THUNDERSTORM... DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED IN THESE AREAS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. MWS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:17 PM EDT | Flash Flood Warning | RAH | Johnston, Wake | 48 min |
| Aug 30, 6:45 AM EDT | Dense Fog Advisory | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 3 hr |
| Aug 30, 3:48 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford | 56 min |
| Aug 30, 3:58 PM EDT | Flash Flood Warning | RAH | Forsyth, Guilford | 42 min |
| Aug 30, 6:26 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 64 min |
| Aug 30, 6:28 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Wilson | 105 min |
| Aug 30, 6:28 PM EDT | Areal Flood Advisory | RAH | Franklin, Nash | 3 hr |
| Aug 30, 6:52 PM EDT | Flash Flood Warning | RAH | Franklin, Nash | 100 min |
| Aug 30, 6:52 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 38 min |
| Aug 30, 6:59 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 33 min |
| Aug 30, 7:21 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Aug 30, 7:31 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 59 min |
| Aug 30, 7:38 PM EDT | Flash Flood Warning | RAH | Wake | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.